DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20210192

Paracetamol induced erythema multiforme major: a rare case report

Mukesh Kumar, . Soni

Abstract


Paracetamol is the most quotidian drug used for fever and pain. Adverse drug reaction to paracetamol in India are rare, at times they can lead to lethal situations like erythema multiforme. The most common drug induced erythema multiforme are due to drugs like barbiturate, NSAIDs, penicillin, sulfonamide, nitrofurantoin, phenothiazines and anticonvulsants. There are very few detailed case reports of erythema multiforme due to use of paracetamol. We report a case of erythema multiforme which occurred due to use of paracetamol. The clinical feature and management of patient are described in brief.


Keywords


Paracetamol, Erythema multiforme, Adverse drug reaction

Full Text:

PDF

References


Schneider G, Kachroo S, Jones N, Crean S, Rotella P, Avetisyan R et al. A systematic review of validated methods for identifying erythema multiforme major/minor/not otherwise specified, Stevens-Johnson Syndrome, or toxic epidermal necrolysis using administrative and claims data. Pharmacoepidemiology Drug Safety. 2012;21:236-9.

Mamatha K, Ravali TR, Chiranjeevi P, Maheswari E. A Case Report on Ciprofloxacin Induced Erythema Multiforme. SAS Tech-Tech J RUAS. 2015;14(2):45-8.

Stevens DL, Bisno AL, Chambers HF, Dellinger EP, Goldstein EJ, Gorbach SL et al. Practice guidelines for the diagnosis and management of skin and soft tissue infections: 2014 update by the Infectious Diseases Society of America. Clinical Infectious Diseases. 2014;59(2):e10-52.

Buencamino MC, Goel SS, Tuthill RJ, Taege A. A 19-year-old man with oral ulcers, pulmonary infiltrates, and rash. Cleveland Clinic Journal of Medicine. 2007;74(11):773.

Farthing P, Bagan JV, Scully C. Number IV erythema multiforme. Oral Diseases. 2005;11(5):261-7.